Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 7, 2001, 6:17 PM EDT for New Hanover County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 7, 2001, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:45 PM EDT | Thunderstorm Wind 60 E | Wilmington, NC | Ogden Fire Dept. reported trees down on Bayshore Drive. A NWS employee drove to the location and observed several trees down. The newspaper reported that 3000 customers were without power due to the storm. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 072217 SVRILM NCC129-072245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 617 PM EDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 645 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OGDEN...OR ABOUT 7 MILES EAST OF WILMINGTON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTS HILL AT 625 PM EDT THIS STORM PRODUCED A 62 KNOT GUST AT 617 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ TRA LAT...LON 3435 7797 3417 7795 3396 7735 3429 7734
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:08 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 2:08 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 208 PM EDT THU JUN 7 2001 UNSETTLED PATTERN CONTINUES AS H5 TROUGH REMAINS ALONG EAST COAST OF U.S. WITH SEVERAL WEAK WAVES MOVING ACROSS THE AREA. FRONT OVER VA PROGGED TO SINK SOUTH TOWARD NC BORDER THIS EVENING. S/W ACTIVITY INTERACTING WITH FRONT WILL BRING A CONTINUED CHANCE FOR SHOWER AND TSTM ACTIVITY TNGT. ILM CWA SEEING BREAKS IN CLOUDS AND HEATING UP QUITE WELL. ANY OUTFLOW/BOUNDARIES MOVING INTO REGION WILL AIDE IN DEVELOPMENT OF MORE ACTIVITY. COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA FRI NIGHT INTO EARLY SAT MORNING. AVN DEVELOPS A WEAK LOW OVER CAROLINAS DURING FRI. HIGH PRES BUILDS IN FROM THE NW SAT...AS THE FRONT STALLS SOUTH OF CWA SAT NIGHT AND SUN. CLOUD COVER TO DIMINISH SAT INTO SUN WITH NO POPS TO BE CARRIED. ATMOSPHERE TO REMAIN FAIRLY MOIST INTO SAT SO GOOD DEAL OF CLOUD COVER EXPECTED. WILL GO MOSTLY CLOUDY TNGT AND FRI. POPS WILL BE 40 TNGT AND LIKELY CAT FRI WITH FRONT IN CLOSER PROXIMITY. WILL AGAIN CARRY CHANCE POPS FRI NIGHT. ATMOSPHERE BEGINS TO DRY OUT SAT AS FRONT SINKS SOUTH OF AREA...BUT MAY NEED TO HOLD ONTO A SLIGHT CHC MENTION COASTAL AREAS EARLY SAT. EXTENDED...AS HIGH BUILDS IN WILL MENTION A FEW CLOUDS BUT NO POPS THROUGH MON. MRF TRYING TO PULL A WEAK FRONT THROUGH AREA TUE BUT AT THIS POINT WILL JUST MENTION SOME CLOUD COVER. CWF...WITH FRONT CURRENTLY OVER VA REMAINING N OF ILM CWA...A SW TO W FLOW TO REMAIN OVER THE WATERS THROUGH THE PERIOD. SPEEDS TO INCREASE AS HIGH AS 20 KT FRI EVENING AHEAD OF FRONT BUT SPEEDS SHOULD REMAIN BELOW SCA LEVELS. WITH FRONT TRANSITIONING OFFSHORE SAT WILL GO WITH W WINDS BECOMING MORE NORTHERLY. FCSTID = 30 PRELIMINARY NUMBERS: ILM 72 84 70 83/ 40 60 40 20 LBT 70 85 68 81/ 40 60 40 10 FLO 71 86 69 86/ 40 60 40 10 MYR 72 83 71 83/ 40 60 40 20 .ILM.... NC...NONE. SC...NONE. PJN
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.